Volume 14, issue 4 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 2487–3110
Issue 4, 1865–2486
Issue 3, 1245–1863
Issue 2, 617–1244
Issue 1, 1–616

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Homotopy groups of the moduli space of metrics of positive scalar curvature

Boris Botvinnik, Bernhard Hanke, Thomas Schick and Mark Walsh

Geometry & Topology 14 (2010) 2047–2076
Abstract

We show by explicit examples that in many degrees in a stable range the homotopy groups of the moduli spaces of Riemannian metrics of positive scalar curvature on closed smooth manifolds can be non-trivial. This is achieved by further developing and then applying a family version of the surgery construction of Gromov–Lawson to certain nonlinear smooth sphere bundles constructed by Hatcher.

Keywords
metrics of positive scalar curvature, moduli space of positive scalar curvature metrics, classifying space of a diffeomorphism group, Gromov–Lawson surgery parametrized by a Morse function, rational homotopy type, Hatcher map
Mathematical Subject Classification 2000
Primary: 53-02
Secondary: 55-02
References
Publication
Received: 30 July 2009
Revised: 19 October 2009
Accepted: 7 July 2010
Published: 29 August 2010
Proposed: Steve Ferry
Seconded: Ralph Cohen, Benson Farb
Authors
Boris Botvinnik
Department of Mathematics
University of Oregon
Eugene OR 97403
USA
Bernhard Hanke
Institut für Mathematik
Universität Augsburg
86135 Augsburg
Germany
Thomas Schick
Mathematisches Institut
Georg-August-Universität Göttingen
Bunsenstr. 3
37073 Göttingen
Germany
Mark Walsh
Mathematisches Institut
WWU Münster
Einsteinstr. 62
48149 Münster
Germany